Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 23, 2007, 4:55 PM MDT for Sweetwater County, Wyoming. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2007, 4:55 PM MDT (22:55 UTC)
- Expired
- Aug 23, 2007, 5:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 134 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 232256 SVRRIW WYC037-232330- /O.NEW.KRIW.SV.W.0076.070823T2255Z-070823T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 455 PM MDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SWEETWATER COUNTY IN SOUTH CENTRAL WYOMING... * UNTIL 530 PM MDT * AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CHAIN LAKES...OR ABOUT 37 MILES WEST OF RAWLINS...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAIN LAKES BY 500 PM MDT... DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4207 10794 4188 10795 4181 10751 4205 10751 $$ MCDONALD
1 follow-up statement
000 WWUS55 KRIW 232331 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 531 PM MDT THU AUG 23 2007 WYC037-232341- /O.EXP.KRIW.SV.W.0076.000000T0000Z-070823T2330Z/ SWEETWATER WY- 531 PM MDT THU AUG 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SWEETWATER COUNTY HAS BEEN ALLOWED TO EXPIRE AT 530 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE WARNING HAS BEEN ALLOWED TO EXPIRE...THUNDERSTORMS WITH SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4207 10794 4188 10795 4181 10751 4205 10751 $$ MCDONALD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:31 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 23, 2:31 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 231 PM MDT THU AUG 23 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY CONVECTION IS OCCURRING OVER THE AREA AS INSTABILITY IS INCREASING. A SHORTWAVE IS EVIDENT ON SATL PICS WITH SOME UPPER LEVEL DIVERGENCE FORECASTED AS THE WAVE MOVES INTO THE ROCKIES TONIGHT. HAVE RAISED THE PRECIP CHANCE OVER THE NORTH AND NORTHEAST ZONES TONIGHT THRU 12Z FRIDAY. WOULD EXPECT THE ACTIVITY TO END IN THE WEST AND CENTRAL AROUND MIDNIGHT. ON FRIDAY THE SHORTWAVE COULD STILL BRING SOME SHOWERS TO THE NE ZONES UNTIL 18Z...THEN THE DRYING SHOULD WORK INTO THAT AREA...WITH COOL HIGHS. REST OF THE REGION WILL BE DRY FRIDAY WITH WARMER HIGHS THAN TODAY. WEST NORTHWEST FLOW FOR SATURDAY WITH DRY WEATHER AND LIGHT WIND. HIGH TEMPS WILL WARM AS WELL. ON SUNDAY THE RIDGE AXIS WILL PASS THROUGH WY WITH A WEST SOUTHWEST FLOW ALOFT AND LEE TROF FORMING. THIS WILL BRING SOME WIND TO THE FAVORED AREAS OF THE CENTRAL AND SOUTH. WARMER AS WELL ON SUNDAY WITH ONLY ISOLATED AFTERNOON STORMS OVER THE NW ZONES. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY MEDIUM-RANGE MODELS CONTINUE TO SHOW DECREASING SPREAD IN HANDLING ENERGY MOVING ACROSS GULF OF ALASKA THIS MORNING. THUS FOR THIS PERIOD UPPER TROUGH WILL MOVE ACROSS THE NORTHERN ROCKIES SUNDAY NIGHT AND MONDAY. SOME SHOWERS AND THUNDERSTORMS MAY CLIP THE YELLOWSTONE NATIONAL PARK AREA WITH SURFACE COLD FRONT PUSHING ACROSS THE AREA SUNDAY NIGHT AND MONDAY. UPPER RIDGE THEN BUILDS INTO THE INTERIOR WEST BEHIND THIS TROUGH WITH GFS SHOWING SOME SUB-TROPICAL MOISTURE ALONG WITH EMBEDDED DISTURBANCES ROTATING THROUGH THE GREAT BASIN ACROSS SOUTHERN WYOMING. THUS...THE BEST CHANCES OF THUNDERSTORMS TUESDAY THROUGH THURSDAY WILL BE PRIMARILY ALONG AND SOUTH OF A CPR-RKS LINE. ABOVE NORMAL TEMPERATURES SUNDAY WILL BE FOLLOWED BY NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES TO CLOSE OUT AUGUST 2007. && .AVIATION... SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING...MOST NUMEROUS IN AND NEAR THE MOUNTAINS...WITH A FEW LINGERING SHOWERS OVERNIGHT. VISIBILITIES COULD BRIEFLY DROP BELOW 3 STATUTE MILES IN HEAVY RAIN AT THE SURFACE NEAR THE THUNDERSTORMS...AREAS THAT RECEIVE HEAVY RAIN THIS EVENING CAN EXPECT IFR CONDITIONS IN THE LOWER VALLEYS WITH LOW CEILINGS AND VISIBILITY IN AREAS OF FOG LATER TONIGHT AND FRIDAY MORNING. WESTERLY FLOW WILL DECREASE MOISTURE ACROSS THE AREA ON FRIDAY LIMITING THUNDERSTORMS TO ISOLATED COVERAGE. && .FIRE WEATHER...SHOWERS AND STORMS WILL OCCUR THIS EVENING OVER THE FIRE ZONES WITH THE BEST COVERAGE OVER THE NORTH AND EAST ZONES. SHOWERS WILL OCCUR OVER THE NORTH AND EAST ZONES AFTER MIDNIGHT WHILE THE REST OF THE AREA SEES DECREASING CLOUDS. SOME SHOWERS WILL PERSIST OVER THE NORTHEAST FIRE ZONES FRIDAY MORNING...WITH SOME DRYING IN THE AFTERNOON. ELSEWHERE FRIDAY...DRY WEATHER WILL OCCUR WITH A MOSTLY SUNNY SKY. THE DRYING TREND WILL CONTINUE INTO SATURDAY AND SUNDAY WITH WARMING TEMPERATURES AND LOWER AFTERNOON HUMIDITY. THE WIND WILL INCREASE SOME ON SUNDAY WITH A LEE SIDE TROUGH FORMING. THERE MAY BE SOME CONCERN ON SUNDAY IN THE SOUTHERN FIRE ZONES DUE TO CRITICAL DRY FUELS. WILL ADDRESS THIS IN THE COMING DAYS. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AR LONG TERM...AEM AVIATION...C.BAKER FIRE WEATHER...AR
Hazardous weather outlook, Aug 23, 5:00 AM MDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU AUG 23 2007 WYZ001>020-022>030-241100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WYOMING THIS AFTERNOON AND EVENING IN ADVANCE OF A STRONG UPPER LEVEL LOW PRESSURE SYSTEM. THE MAIN CONCERN WITH THESE STORMS WILL BE SEVERE WIND GUSTS...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE IN STRONGER STORMS. THE STRONGEST THUNDERSTORMS WILL DEVELOP FROM SWEETWATER COUNTY TO SOUTHERN NATRONA COUNTY FROM EARLY AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BREEZY...WARMER AND DRIER CONDITIONS ON SUNDAY MAY BRING A RETURN TO CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST AND CENTRAL WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. PLEASE REPORT WINDS GUSTS GREATER THAN 40 MPH AND ANY HAIL TO THE NATIONAL WEATHER SERVICE. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:14 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 16 min |
| Aug 23, 4:29 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 61 min |
| Aug 23, 4:41 PM MDT | Severe Thunderstorm Warning | RIW | Sweetwater | 64 min |
| Aug 23, 5:30 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 60 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.